Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 29, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at May 2, 2018, 2:41 AM EDT. It took effect at May 2, 2018, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2018, 2:41 AM EDT (06:41 UTC)
- In effect from
- May 2, 2018, 4:00 AM EDT
- Expired
- May 3, 2018, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
096 WHUS72 KMLB 020641 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 241 AM EDT Wed May 2 2018 AMZ555-575-030400- /O.NEW.KMLB.SC.Y.0029.180502T0800Z-180503T0800Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 241 AM EDT Wed May 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 AM EDT Thursday. * WINDS...Winds around 20 knots today and into tonight from Sebastian Inlet southward. * WAVES/SEAS...Choppy seas around 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
140 WHUS72 KMLB 030307 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1107 PM EDT Wed May 2 2018 AMZ555-575-030800- /O.CON.KMLB.SC.Y.0029.000000T0000Z-180503T0800Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1107 PM EDT Wed May 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...East winds 15 to 20 knots through tonight from Sebastian Inlet southward. * WAVES/SEAS...Choppy seas around 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 1, 9:50 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 1, 9:50 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 950 PM EDT Tue May 1 2018 .UPDATE... A large high pressure ridge extending from the SE US coast into the western Atlantic north of Florida continues to dominate the local weather pattern, producing a moderate to fresh onshore breeze. 00Z RAOB data indicates deep layer dry air across ECFL aside from some shallow moisture between 850-750MB. Even with moderate onshore flow in place, surface TDs across ECFL are only in the U50s to around 60. This will only be sufficient to support a mix of open/closed cell marine SC advecting onshore overnight, as the prevailing flow will keep Bahamian CU streamers and their associated showers south of the area. Some thin cirrus will continue to stream overhead across the southern half of the peninsula overnight as well. Expect mild mins along the coast/M-U60s/ with U50s-L60s farther inland. Any changes to the grids/forecast will be largely cosmetic, mainly to adjust for a little more cloud cover along the coast from Brevard southward. && .AVIATION...VFR with SCT-BKN035-045 BKN250 MLB-SUA. && .MARINE...Steady onshore flow averaging 12-15KT form Cape Canaveral northward, and 15-18Kt to the south, occasionally approaching 20KT offshore toward Jupiter Inlet. Cautionary Statement SIPF1 southward looks fine, a little more marginal for the offshore Brevard waters, however occasional wave sets near 6FT may occur out toward 60NM there. && UPDATE/AVIATION...Cristaldi IMPACT WX...Bragaw && .PREV DISCUSSION... /issued 235 PM EDT Tue May 1 2018/ Wednesday...Surface high pressure will move little on Wed with breezy low level easterly flow continuing. The low level airmass will remain very dry above 850 mbs with PWATs from .6 to .8 inches. Scattered cumulus will develop through the day but overall skies will be mostly sunny. With the persistent onshore flow expect rough surf and an elevated rip current risk at the beaches. High temps will range from around 80 at the coast to the mid 80s across the interior. Thu-Fri...High pressure remains off the mid-Atlantic coast, with ridge axis over the Deep South producing strong onshore flow to the FL peninsula. Moisture availability will be low, however, so PoPs will remain limited even in strong easterly flow, as PWAT values hover near 0.5". Temperatures will continue to climb through the late week, with highs both Thu and Fri nearing 90F over the interior, about 5 deg above normal. Along the coast, highs will be near normal in the mid 80s. Seasonal lows expected areawide in the low to mid 60s. Extended...A wave embedded within easterly flow will approach the Bahamas this weekend. The feature, along with its mid-level cutoff low, will stall before getting absorbed within a large scale trough nearing the east coast early next week. Precip chances trended higher this forecast cycle as moisture levels continue to build over the peninsula, though there still remains uncertainty in both the depth of moisture and proximity of the wave axis. Still, our forecast PoPs trended upwards about 10-20%, but remain on the lower side of numerical guidance output at this early stage. Onshore flow will keep the warmest temperatures inland during the day and along the coast at night, averaging above normal for early May. && .AVIATION... VFR with breezy east winds through late afternoon. Winds will diminish inland later tonight but remain around 10 kt from KMLB-KSUA overnight. VFR conds again on Wed expected with another day of breezy easterly flow. && .MARINE... Tonight...Easterly winds to 15-20 knots are expected across the central offshore and srn waters and near 15 knots across the north. Will continue SCEC headlines for Brevard-Sebastian offshore and srn waters through the night. Seas up to 5-6 ft across the offshore waters south of Sebastian Inlet. Wed...Pressure gradient will tighten slightly with east winds to 15- 20 knots across the central/srn marine areas. Small Craft Exercise Caution conditions will in these areas with seas to 4 to 6 feet central and south and 4-5 ft across the Volusia waters. Thu-Fri...High pressure over the mid Atlantic will create strong onshore flow through midweek. East winds approaching 20 knots over southern marine zones lead to choppy seas near 6 feet. Hazardous boating conditions likely persist through the weekend. Weekend...An easterly wave / weak area of low pressure is forecast to approach the Bahamas over the weekend before stalling in the vicinity of east central Florida. While an uptick in marine showers is expected, considerable uncertainty in the system's placement makes for a lower confidence wind and wave forecast. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 78 64 79 / 0 0 10 0 MCO 61 84 63 86 / 0 0 0 0 MLB 68 80 68 81 / 10 10 10 0 VRB 66 80 66 81 / 10 10 10 10 LEE 63 85 63 88 / 0 0 0 0 SFB 61 84 62 85 / 0 0 0 0 ORL 62 84 63 85 / 0 0 0 0 FPR 65 80 65 81 / 10 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. &&
Hazardous weather outlook, May 1, 8:00 PM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 800 PM EDT Tue May 1 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-021200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 800 PM EDT Tue May 1 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Easterly winds between 15 and 20 knots will prevail over the Gulf Stream south of Cape Canaveral, generating seas between 4 and 6 feet. Small craft operating in these waters should exercise caution. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Easterly winds between 15 and 20 knots will prevail south of Sebastian Inlet, will produce rough surf and poor boating conditions through mid week. A moderate risk of rip currents will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed overnight. Bragaw
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:44 AM EDT | Beach Hazards Statement | MLB | Volusia | 17 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.